advertisement
Question
Posted by: Caron | 2010/05/25

adult measles

Hi, I have recently had measles, and am concerned about the lingering after-effects. I am 31 yrs old, have crohns disease (therefore my immune system is out of whack), and was just in hospital for 8 days with what ended up being measles. I am still suffering from light sensitivity, I still have a rash which gets worse at night and after I bath, and I have a chest infection which is still lingering after 5 days of antibiotics. Could you tell me how long the rash will continue for, and what I am at risk of developing symptom-wise? I also have had quite painful blocked ears the last 2 days, and my eyes are still " smeary"  and have a discharge when I wake up. I would just like to know the risks, if you could assist me.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo Caron
Measles is a serious viral infection that can cause pneumonia. Because it is a virus, antibiotics will not help except if you have a bacterial secondary infection on top of the viral one. You should probably get antibiotic eye drops for the eyes if you have a discharge, as this is probably bacterial. The rash typically starts 4-5 days after the first symptoms of the illness and gradually increases for up to 3 days after which it starts to fade again. Try using something like Sudafed to reduce the blockage of the ears. If you are feverish, short of breath or coughing severly, rather see your doctor for a follow up examination.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Cyberdoc | 2010/05/25

Hallo Caron
Measles is a serious viral infection that can cause pneumonia. Because it is a virus, antibiotics will not help except if you have a bacterial secondary infection on top of the viral one. You should probably get antibiotic eye drops for the eyes if you have a discharge, as this is probably bacterial. The rash typically starts 4-5 days after the first symptoms of the illness and gradually increases for up to 3 days after which it starts to fade again. Try using something like Sudafed to reduce the blockage of the ears. If you are feverish, short of breath or coughing severly, rather see your doctor for a follow up examination.
Dr Bets

Reply to Cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement